Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 9, NWS Lubbock, TX

November 17, 201522 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 17, 2015, 4:15 AM CST for 22 counties in Texas. It took effect at Nov 17, 2015, 7:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 4:15 AM CST (10:15 UTC)
In effect from
Nov 17, 2015, 7:00 AM CST
Expired
Nov 17, 2015, 6:00 PM CST
In force
11 hr
Issued by
NWS Lubbock, TX
All 22 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1692 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WWUS74 KLUB 171015
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
415 AM CST TUE NOV 17 2015

TXZ021>042-171800-
/O.NEW.KLUB.WI.Y.0009.151117T1300Z-151118T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST
415 AM CST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...UNTIL 6 PM THIS EVENING.

* WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO
  NEAR 55 MPH.

* IMPACTS...DRIVERS...ESPECIALLY THOSE OF HIGH PROFILE
  VEHICLES...SHOULD BE PREPARED FOR STRONG WINDS THIS AFTERNOON.
  LOOSE OBJECTS MAY ALSO BE BLOWN AROUND AS PROJECTILES. LOCALIZED
  AREAS OF LOW VISIBILITY DUE TO BLOWING DUST ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
028 
WWUS74 KLUB 172101
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
301 PM CST TUE NOV 17 2015

TXZ021>042-180000-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-151118T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST
301 PM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  NEAR 50 MPH.

* TIMING...THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH 6
  PM...THEN DIMINISH THIS EVENING.

* IMPACTS...DRIVERS...ESPECIALLY THOSE OF HIGH PROFILE
  VEHICLES...SHOULD BE PREPARED FOR STRONG WINDS THIS AFTERNOON.
  LOOSE OBJECTS MAY ALSO BE BLOWN AROUND AS PROJECTILES. LOCALIZED
  AREAS OF LOW VISIBILITY DUE TO BLOWING DUST ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 17, 4:12 AM CST, 3 minutes earlier.

Area forecast discussion, Nov 17, 4:12 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
412 AM CST TUE NOV 17 2015

.SHORT TERM...
UPPER LEVEL LOW CONTINUES TO ADVANCE ENE ACROSS NORTHERN NEW MEXICO
THIS MORNING AND CONTINUES TO BE ON TRACK TO SKIRT ACROSS THE
OKLAHOMA PANHANDLE.  THE SYSTEM IS EXPECTED TO KEEP ON TRUCKIN AS IT
HEADS TOWARD THE GREAT LAKES. AS OF 9Z...COLD FRONT HAS MADE IT SOUTH
OF RATON WHERE LIGHT SNOW WAS REPORTED AND GUIDANCE CONTINUES TO
INDICATE FROPA SHORTLY AFTER SUNRISE THIS MORNING IN THE
NORTHWEST. THE FRONT SHOULD CLEAR THE ENTIRE CWFA BY LUNCHTIME.
WINDS BEHIND THE FRONT WILL BE...WELL...WINDY. TIGHT SURFACE
GRADIENT AND PROXIMITY TO UPPER LEVEL LOW WILL LEAD TO ADVISORY
LEVEL WINDS ALMOST AREA WIDE. THE EXCEPTION BEING STONEWALL AND
KENT COUNTY WHICH SHOULD STAY IN THE 20-25KT RANGE. ACROSS THE
NORTHWEST...SPEEDS MAY TOY WITH HIGH WIND WARNING CRITERIA THOUGH
AT THIS TIME...THE RISK APPEARS LOW TO MODERATE...CERTAINLY NOT
THE 50 PCT REQUIRED FOR A WATCH. AS SUCH...HAVE ISSUED WIND
ADVISORY TO HIGHLIGHT THE HAZARD. WINDS SHOULD RAMP DOWN AROUND
SUNSET WITH SPEEDS UNDER 10 KTS FOR MUCH OF THE AREA. AS
SUCH...WITH THE CAA...SOME CHILLY TEMPS LOOK TO BE ON TAP
ESPECIALLY IN THE NORTHWEST.

ONE FINAL ITEM FOR COMMENT WITH REGARD TO THIS MORNING.  FOR THE
PAST SEVERAL NIGHTS...THERE HAVE BEEN SOME WEAK INDICATIONS OF WHAT
APPEARED TO BE WRAP AROUND MOISTURE TODAY UP IN THE NORTHWEST.  THIS
MAY ACTUALLY BE SIMPLY DRIVEN THROUGH DYNAMICAL COOLING GIVEN THE
STRENGTH OF THE SYSTEM.  WHILE GROUND TEMPERATURES ARE STILL QUITE
WARM...WE MAY SEE A BIT OF A SLUSHY MIX OF PRECIPITATION ACROSS THE
NWRN SNOW BAND BEFORE THINGS DRY OUT SUFFICIENTLY.

.LONG TERM...
BROAD CYCLONIC FLOW ANCHORED BY MULTIPLE DISTURBANCES MOVING
THROUGH SOUTH-CENTRAL TO SOUTH-EASTERN CANADA INTO THE NORTHERN
CONUS/GREAT LAKES WILL BRING A PROLONGED STINT OF DRY
WEST/NORTHWEST FLOW TO THE SOUTH PLAINS REGION THROUGH AT LEAST
THE UPCOMING WEEKEND. THESE UPPER DISTURBANCES WILL SEND A SERIES
OF FRONTS INTO THE SOUTH PLAINS AND ROLLING PLAINS...THE FIRST
COMING PERHAPS AS EARLY AS LATE WEDNESDAY EVENING INTO EARLY
THURSDAY. RATHER WEAK FORCING ALOFT WILL ONLY BRING A MODEST DROP
IN TEMPERATURES THURSDAY COMPARED TO WEDNESDAY...WITH HIGHS
FALLING ABOUT 10 DEGREES FROM THE MID-UPPER 60S SEEN
WEDNESDAY...ALONG WITH SOMEWHAT BREEZY NORTHEAST WINDS NEAR 10-15
MPH.

AFTER A QUICK ROUND OF LEE TROUGHING/SOUTHWEST SURFACE WINDS
WARMING TEMPERATURES BACK WELL INTO THE 60S AND POSSIBLY 70S
FRIDAY...A MUCH STRONGER CANADIAN COLD FRONT WILL BLAST THROUGH
FRIDAY EVENING INTO SATURDAY. CLOSER PROXIMITY OF THE PARENT UPPER
DISTURBANCE ALONG WITH A MUCH STRONGER PRESSURE GRADIENT AND
SOUTHWARD SURGE OF COLDER AIR WILL ACCOMPANY THIS BOUNDARY...WITH
SUSTAINED NORTH/NORTHEASTERLY WINDS REACHING 25-35 MPH FRIDAY
EVENING INTO SATURDAY MORNING. HIGHS WILL LIKELY ONLY MAKE IT INTO
THE 40S SATURDAY WITH SURFACE RIDGING LEADING TO LOWS IN THE 20S
TO LOW 30S SUNDAY MORNING. THE LACK OF ANY REAL MOISTURE RETURN
IN A NORTHWESTERLY FLOW REGIME CHARACTERIZED BY NUMEROUS FRONTS
WILL KEEP PRECIPITATION EAST OF THE ROLLING PLAINS DESPITE THE
STRENGTH OF THE FRONT.

WILL THEN BEGIN TO WATCH FLOW ALOFT ATTEMPT TO BACK SOUTHWESTERLY
AT SOME POINT NEXT WEEK AS RENEWED ENERGY SKIRTS ACROSS THE
WESTERN CONUS. TEMPERATURES SHOULD BE ABLE TO STEADILY REBOUND
TOWARD AND POSSIBLY ABOVE CLIMATOLOGY THROUGH MID WEEK.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ021>042.

&&

26/31
Hazardous weather outlook, Nov 16, 4:50 PM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
450 PM CST MON NOV 16 2015

TXZ021>044-172300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
450 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS EARLY THIS
EVENING AS LIFT FROM A STRONG STORM SYSTEM INCREASES ACROSS THE
SOUTH PLAINS AREA. THUNDERSTORMS ARE MORE LIKELY TO BECOME SEVERE
ONCE THEY CROSS THE DRYLINE...WHICH AT 445 PM EXTENDED FROM AN
OLTON TO LEVELLAND LINE. EAST OF THE DRYLINE AND NORTH OF TEXAS
HIGHWAY 114 THERE IS A RISK OF SEVERE WEATHER. ISOLATED
TORNADOES...HAIL TO THE SIZE OF HALF DOLLARS...AND DAMAGING WIND
GUSTS ARE POSSIBLE. AS THE STORMS BECOME MORE NUMEROUS AND
ATTEMPT TO ORGANIZE INTO A LINE DAMAGING WIND GUSTS WILL BECOME
THE PRIMARY THREAT. A TORNADO WATCH IS IN EFFECT FOR MOST OF THE
SOUTH PLAINS AREA UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP
TUESDAY. A WIND ADVISORY WILL LIKELY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 7:09 PM CSTAreal Flood AdvisoryLUBLubbock66 min
Nov 16, 7:16 PM CSTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock29 min
Nov 16, 7:24 PM CSTAreal Flood AdvisoryLUBLynn, Terry66 min
Nov 16, 7:30 PM CSTSevere Thunderstorm WarningLUBSwisher15 min
Nov 16, 8:04 PM CSTSevere Thunderstorm WarningLUBCrosby, Garza, Lubbock, Lynn41 min
Nov 16, 8:07 PM CSTSevere Thunderstorm WarningLUBSwisher23 min

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.